Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

No periods. Taking soya protein, gained weight, stopped. Blood tests normal. Causes for missed periods?

I have been taking soya protein (holland&barrett) one scoop before bed time for 2 weeks and have put on 5 kg after that, so I stopped taking it, but didn t have my period since - i think this must have stopped my periods somehow because before I had regular periods. I had blood tests done and the were fine. Could you tell me if that s possible and what should I do? It been 6 months now.
Asked On : Sat, 21 Jul 2012
Answers:  2 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Welcome to Healthcare Magic.
I am Dr Ramadevi Wani. I will be answering your concerns today.

There are several reasons for delayed period:
1. Sudden change in body weight causes hormonal imbalance. So reduce weight and maintain normal BMI.
2. Thyroid disease
3. Increase in Prolactin hormone
4. Polycystic ovary disease - in addition to delayed periods, these girls/ladies have excessive male pattern hair growth on the body, acne etc. Ultrasound shows polycystic ovaries in most of them.
5. Some ovarian cysts.
What blood tests have you done? Please fix an appointment with your doctor and get an ultrasound of uterus and ovaries done. Get the above hormone tests done if you have not done them yet.
Examination by doctor and these tests will help detect the cause so that you can be treated appropriately.

I hope this is helpful.
If you have further concerns, I will be happy to answer.
Answered: Thu, 7 Jul 2016
I find this answer helpful
Orthopaedic Surgeon Dr. Mahaveer Patil 's  Response
Hope this message finds u in good health.
I have gone through ur msg and understand your concern.

it may be due to some sort of hormonal imbalances or variations in the body,though there may be other reasons as well

Nothing to worry about, You should eventually get back to normal.

Take multi vitamin and calcium supplements
Do consult a gynecologist if symptoms worsen

Get back to me for any FOLLOW UP QUERIES anytime.

Regards,Dr Mahaveer Patil...(MBBS,MS,Mch)
Answered: Sat, 6 Aug 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor